A LONG-TIME drug user collapsed in the street after taking a powerful form of amphetamines around an hour before, an inquest heard.
Duncan Stuart Cameron, 48, had used the drug for some time, alongside a cannabis habit, Burnley Coroner’s Court.
But his former partner Alison McCourt said he appeared to go ‘off his head’ shortly after taking what later turned out to be PMA – paramethyoxyamphetamine, known on the street as ‘killer’, or ‘Dr Death’.
Mr Cameron, of Regent Street, Nelson, was returning home from a friend’s house with Ms McCourt on August 23 last year, before taking off his T-shirt, complaining of cold sweats, before collapsing in the street.
Ms McCourt, who immediately called for an ambulance, said: “The result of what he had taken was different from normal.
“It seemed to send him more off his head than it normally did.”
Later she told the inquest that he told her he had taken some ‘phet’ at their friend’s house, but she had not seen him using it.
“He was laughing and joking, but then he went really wobbly, like he was drunk, and then he really flipped. He was perfectly fine when we left his friend’s house,” she added.
Consultant pathologist Dr Walid Salman, who conducted a post-mortem examination on Mr Cameron, said there was evidence of levels of PMA in his system which could be associated with a fatality.
Recording a drugs-related death verdict, East Lancashire Coroner Richard Taylor said Mr Cameron clearly could not have expected that the drug would have had that effect on him when he initially consumed it.
- PMA, a class A drug also known as ‘pink ecstasy, creates a huge serotonin rush among users and was linked to a number of ‘party’ deaths last summer across the UK.